Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy
Jan 23, 2008

My brother has Aids Dementia and unfortunately has suffered with burning feet for over two years. It has now started in his hands. He has tried various treatments. Also numerous anti seizure drugs i.e. Neurontin, Lamictal but again these have caused him mental problems so we have had to stop them. He has seen Pain specialists that have tried various creams Lidocaine and Capzasin-P Also he has tried various patches i.e. Fentanyl. The worse drug they put him on was Methadone, he became addicted to this and it didn't even help. Thankfully we managed to wean him off these.. The doctors now want him to start taking Morphine but I really don't think this will help I actually think this will end his life as he will again become addicted to this and need more and more. He also takes Also numerous anti seizure drugs i.e. Neurontin, Lamictal but again these have caused him mental problems so we have had to stop them. He has seen Pain specialists that have tried various creams Lidocaine and Capzasin-P Also he has tried various patches i.e. Fentanyl. The worse drug they put him on was Methadone as he became addicted to this and it didn't even help. Thankfully we managed to wean him off these as well.His HAART drugs are RITONAVIR 100MG CAPSULE DAILY ATAZANAVIR 150MG CAPSULE 300MG DAILY TENOFOVIR DISOPROXIL 245MG TABLET DAILY His B6 level is fine. Any other suggestions? From a loving Sister

The doctors now want him to start taking Morphine but I really don't think this will help I actually think this will end his life as he will again become addicted to this and need more and more.

Also numerous anti seizure drugs i.e. Neurontin, Lamictal but again these have caused him mental problems so we have had to stop them. He has seen Pain specialists that have tried various creams Lidocaine and Capzasin-P

Also he has tried various patches i.e. Fentanyl.

The worse drug they put him on was Methadone as he became addicted to this and it didn't even help. Thankfully we managed to wean him off these as well.

The doctors now want him to start taking Morphine but I really don't think this will help I actually think this will end his life as he will again become addicted to this and need more and more.

Response from Dr. Henry

Sounds like a very challenging and frustrating situation. From the list of medications he has tried it looks like he has been seen by pain specialists and neurologists and has tried most of the treatments that help some patients. There is likely no easy answer at this point unfortunately. Judicious use of narcotics for severe pain is reasonable to try and finding the best fit for a particular patient is often a trial and error activity. If any reader has any useful suggestions please post. KH



Previous
Lipodistrophy
Next
ringing in my ears

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement